Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 7, NWS Kansas City, MO

March 20, 2018Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Mar 20, 2018, 3:45 AM CDT for Cooper County, Missouri. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Mar 20, 2018, 3:45 AM CDT (08:45 UTC)
Expired
Mar 21, 2018, 7:01 AM CDT
In force
27 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 16.21 ft at Mar 20, 2018, 5:00 AM CDT.

actionminormoderate510152003/2003/2103/22
Action stage
11 ft
Minor stage
16 ft
Moderate stage
19.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

028 
WGUS43 KEAX 200845
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
345 AM CDT Tue Mar 20 2018



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-210845-
/O.NEW.KEAX.FL.W.0007.180320T0845Z-180321T1201Z/
/BONM7.1.ER.180320T0705Z.180320T0900Z.180320T1201Z.UU/
345 AM CDT Tue Mar 20 2018

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Petite Saline Creek near Boonville.
* until Wednesday morning.
* At  2:30 AM Tuesday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.2 feet by 
  early this morning. The river will fall below flood stage this 
  morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   16.0   Tue 02 AM   16.2 early this morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
1 follow-up statement
626 
WGUS83 KEAX 201351
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
851 AM CDT Tue Mar 20 2018

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-201421-
/O.CAN.KEAX.FL.W.0007.000000T0000Z-180321T1201Z/
/BONM7.1.ER.180320T0705Z.180320T0945Z.180320T1132Z.UU/
851 AM CDT Tue Mar 20 2018

The Flood Warning is cancelled for
  The Petite Saline Creek near Boonville.
* At  8:30 AM Tuesday the stage was 15.5 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  6:32 AM Tuesday.
* Forecast...The river will continue to fall to 7.6 feet by Wednesday
  morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   15.5   Tue 08 AM   12.8 this afternoon
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 20, 3:05 AM CDT, 40 minutes earlier.

Area forecast discussion, Mar 20, 3:05 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
305 AM CDT Tue Mar 20 2018

.Discussion...
Issued at 305 AM CDT TUE MAR 20 2018

The upper level system that was the catalyst for the showers and
thunderstorms yesterday will pivot through the area today. North to
northeasterly winds will try to usher low level dry are into the
area this morning however, late this morning the winds relax and and
model sounding indicate increased saturation in the lower levels.
This will allow light showers or drizzle to affect the western CWA
today. With mostly cloudy skies today expect another cool day with
highs in the mid 40s to near 50. Dry are beings to work its way into
the region tonight as surface high pressure shifts from the Plains
into the local area. High pressure will remain in control on
Wednesday allowing for mostly sunny skies. However, with weak mixing
expected highs will remain in the 50s. Wednesday night WAA will get
underway and increase during the day on Thursday. Models depict a
upper shortwave moving through the northeastern CWA on Thursday
which could bring a few showers there but elsewhere conditions
should stay dry. Highs will range from the mid 50s in the
northeastern CWA where showers and cloud cover will keep
temperatures cooler however the western CWA will see temperatures
rise into the mid to upper 60s.

Conditions become more active during the extended forecast period.
WAA continues on Friday which may produce some showers. However,
Friday night a shortwave trough is expected to eject out from the
southern Rockies into the Plains. This will force a cold front
towards the area. There will be a chance for thunderstorms Friday
night however, the time of day of their occurrence would lead to
limited instability for any severe weather to develop. The front
will move through the area Saturday with continued shower chances.
After a brief period of dry conditions Saturday night showers look
to move back into the area Sunday or Sunday night as a upper level
trough moves through the northern Plains forcing another cold front
into the area. The GFS is faster with this feature bringing rain
back into the area on Sunday while the EC is a little slower holding
rain off until Sunday night. These showers are expected to continue
into Monday.

&&

.Aviation...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1131 PM CDT MON MAR 19 2018

VFR CIGs and VIS will prevail through the next 24 hours while the
wind backs from the northeast to the northwest as the system that
brought Monday's rain moves farther east. There might be a few
showers that cross the KSTJ terminal in northwest MO, but it looks
likely that sites further south will be dry.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...73
Aviation...Cutter
Hazardous weather outlook, Mar 19, 4:10 AM CDT, 23 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
410 AM CDT Mon Mar 19 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-200915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
410 AM CDT Mon Mar 19 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Isolated thunderstorms will be possible this morning south of
 Interstate 70 however, no severe weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 8:25 PM CDTRiver Flood WarningEAXCooper, Saline67 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.